It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Not sure if it's IBS...Please Help

Re: Not sure if it's IBS...Please Help

[ Back to Messages ]

Message

Posted by Harry on December 12, 2000 at 10:37:44:

In Reply to: Re: Not sure if it's IBS...Please Help posted by Angie E on December 12, 2000 at 09:08:16:


: : I have been suffering from abdominal pain for about a year, now.
: : My doctor was certain that it was an ulcer. After the many testes conducted, they couldn't find anything.
: : As a last resort, my doctor told me that I have IBS.
: : This was two weeks ago.
: : My symptoms are as follow:
: : Abdominal pain, at least twice a day. Heartburn. No diarrhea, and no constipation.

: : Can someone please relate to this or provide helpful information, as I am not even sure what I have?????

: : Many thanks,

: : JG

:
: With no diarrhea and no constipation, I would really question his diagnosis...Did he mention GERD or Gastro Esophogal Reflux Disease? My ex-husband has that. Abdominal pain, severe heartburn. He has to sit up after meals and he burps alot. It seems to be worse at night for some reason. I don't know if it being worse at night is a symptom or not. My ex thought he had an ulcer as well and tests showed nothing. They gave him a mediciation for GERD and it helped considerably. I can't remember what he was given, but I'm sure Harry can help with this one. I'm not sure what the symptoms are for gallbladder, but that is something I would check into as well, unless you've already been tested for that. Good Luck!
: Angie E

Hi JG,
Angie's right it sound like gallbladder if your pain is in the upper right-side beneath the rib cage. If it's GERDs there is alot of heartburn but not much abdominal pain but pressure up your throat.The drug that is used most for Gerds is Prilosec.

With no diarrhea or constipation ---its not Irritable Bowel Syndrome as defined by the standard criteria.The pain could be caused by cramps or spasms. Lack of calcium and magnesium in your diet can cause these.You didn't say what part of the abdomen the pain happens and if it is related to food intake??
If you read much on this board you know I am a big believer in using a water soluble fiber supplement regardless of what your diagnosis is because I think it just helps your digestive system function properly. I use Metamucil.
God Bless----Harry


Follow Ups




All times are GMT -7. The time now is 08:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!